Do you have questions about tinnitus, our products or specific treatments? Ask Barry. Arches President and tinnitus authority, Barry Keate, will select the most representative questions each month for publication. Regardless all questions will receive a personal reply from Barry.
Get Free Shipping on Combo Pack or 4 Tinnitus Formula through June 1st!
Face and Ear Disorders with Tinnitus
How do account for tinnitus occurring with and Myofascial Pain Syndrome and Eustachian Tube Dysfunction?
Thank you for this excellent question. Myofascial pain is often referred to as Myofascial Dysfunction (MFD). This is a muscular disorder that is characterized by tight bands of contracted muscle, extremely sensitive trigger points, limited range of motions and sensory abnormalities such as tinnitus. It is closely related to somatic tinnitus, which we have discussed previously.
Trigger points in the sternocleidomastoid muscle (SCM) are commonly the cause for tinnitus. The SCM is the large muscle under the ear on both sides of the neck that acts to rotate the head. These trigger points can be treated through physical therapy, biofeedback, the use of a TENS unit for electrical stimulation, or injection with xylocaine. An Ear, Nose and Throat physician can administer the injections.
Another common trigger point is TMJ dysfunction. This occurs when the temporomandibular joint (TMJ) that connects the jaw with the skull is out of alignment. Typical treatment for this begins with a mouth guard which slowly realigns the jaw and the skull.
Eustachian Tube Dysfunction (EDT) is a common cause of tinnitus and should be investigated by an ENT physician. Common treatments include a prescription nasal spray such as Flonase and an antihistamine.
The good news about these conditions is they do not represent damage to the cochlea. When the underlying conditions are treated, the tinnitus should improve dramatically or completely resolve.
Wishing you quiet times,
Sudden Hearing Loss with Tinnitus
I experienced sudden hearing loss in left ear only on January 14th accompanied by tinnitus, aural fullness, and loss of balance (not too severe). I had no apparent prior illness or injury; and am a 73 year-old athletic female in generally good health. I currently have a-fib, which is under control.
I had battery of tapered steroids and antiviral meds, an MRI, and audio tests conducted by and ENT. No success. Any suggestions?
Many thanks for any info you can assist with.
Louise D. La Crescenta, CA
Sudden Sensorineural Hearing Loss (SSNHL) is a poorly understood condition for which there is no standard therapy. Researchers believe that a third of afflicted people will completely recover, a third will partially recover and a third will not recover at all. Current thinking among ENTs is that SSNHL is auto-immune or viral in nature. That is why you received treatment for those possibilities.
However, there is evidence that circulatory problems may also be part of the problem. SSNHL patients have been shown to have a higher level of homocysteine and lower folic acid in their blood. High homocysteine allows plaque build-up in the arteries which slows circulation. Vitamins B-6, B-12 and folic acid are effective in reducing homocysteine. Ginkgo biloba has also been shown to be helpful in patients with SSNHL by means of increasing circulation within the inner ear.
We published an article about SSNHL and possible treatment options. I urge you to read through this article and begin a treatment regimen with Arches Tinnitus Formulas which contain all the necessary B vitamins and a therapeutic dosage of our new Ginkgo Max 26/7. There is no certainty that it will help at this stage but there is a good possibility that it may.
Please let me know if this is helpful for you.
Wishing you quiet times, Barry Keate
Success with Arches…but are there side effects?
My ear nose and throat doctor suggested I order your products. I've only been using them for about ten days...but I already have a decreased noticeable "quietness." As early as this is...I kind of feel silly saying it's worked this fast, but it has. Are there any side effects that your patients have experienced?
Thank you, Chrisse C.
This is wonderful news! It does happen this quickly for some people but only a few. Most people will need to use the product for several months before they get a significant reduction (This was my experience). You must have had a condition that was directly treatable by our product, such as decreased blood circulation within the ear. Ginkgo biloba increases blood circulation, especially in the capillaries that feed the eyes, ears and brain. I believe you will continue to notice increased improvement over time.
There are very few side effects from our products. About 0.05% of people have an allergy to Ginkgo biloba. This is usually expressed as stomach upset or rash. Both of these clear up after discontinuing the product. Also Ginkgo biloba is a blood thinner and should not be combined with prescription blood thinners without the knowledge and prior approval of the prescribing physician.
Other than these, there are no side effects from any of our products and can be taken with all other medications.
Wishing you quiet times, Barry Keate
NOTE: Ask Barry is pleased to be able to answer your questions based upon the information we have available. Our answers to your email inquiries are not substitutes for a physician's advice nor are they reviewed by a physician. We encourage you to share any suggestions you have received from Ask Barry with your doctor.